This case involves a 75-year-old female patient with a medical history of atrial fibrillation who was admitted to a skilled nursing facility for long-term care. In addition to her atrial fibrillation, the patient was also suffering from a number of other conditions when she was first admitted to the facility, including diabetes, Parkinson’s disease, and an upper respiratory infection that had persisted for some weeks. As a consequence of her atrial fibrillation, the patient had been on Coumadin for an extended period of time. During her stay at the nursing home, the patient’s INR was never tested, due to the fact that the patient’s nurse never properly carried out the treating physician’s orders to do so. As a result, the patient suffered a massive gastrointestinal hemorrhage, which eventually caused her to enter hypovolemic shock. The patient eventually died as a result of her bleeding.